Jump to content

Photo
Accutane

First Round Of Accutane At 3 Months

breakout

No replies to this topic

#1 John John

John John

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 4
About Me
  • Gender:Male
  • Location:USA
  • Interests:Photography, Motocross, Mtn. Biking, Writing, Playing Bass and Drums, the Occasional Game of Madden '13
  • Joined: 30-December 13

Posted 30 December 2013 - 05:52 AM

Hey guys! I'm a newbie here on the forum. Found it browsing google for some visual documentation and stories about patients progress with Accutane. I'm 25, male, 160lbs on 80mg/daily and will be at 3 months in about a week. Just wanted to add to the numerous other posts detailing what other people are experiencing, showing that I'm not alone in the suffereing of dealing with the side effects and the whole ordeal of acne itself. I'm posting some pictures to show how my face is doing currenty. (I didn't take any photos at the beginning) And don't mind the ragged facial hair either. I have reduced shaving to once a week because of the irritation it causes. Also, I still get new pimples and cysts almost daily, in a range of sizes. I feel like I'm still enduring the initial breakout after this long and I shouldn't be.

 

Just some background on my history of acne and treatments in the past:

 

Well, to start off I never had acne through my teenage years except for the occasional pimple and some blackheads, nothing compared to the hell I began enduring in about 2008, at 20 years old. I have been using benzoyl peroxide and a basic antibacterial face wash since I was about 14-15 so that has been my base level treament plan for a long, long time. I went to the dermatologist for the first time and was prescribed Ziana and doxycycline, 20mg twice/daily. I didn't stay on it long, maybe a few months, because I couldn't afford to pay for doctor visits and prescriptions without insurance. Fortunately in 2011 I was able to get coverage under my father's insurance, at least til I'm 26. I tried doxycycline again that year, along with a clindamycin topical and benzoyl peroxide facewash. This I continued til January 2013 when my acne hadn't been very bothersome for quite a while and I failed to keep up my appointments and filling prescriptions.

 

Recently (this past September) I moved back home from living in Arizona for over a year to go back to school. It seemed like the stress of relocating and finding a job and making the arrangements to enroll for the spring semester got my acne rip-roaring again. I started Accutane the first week of October and since then I think my acne has been the worst it's ever been in my entire life. I was already in the midst of a break out when I began treatment and things turn from bad to terrible.

 

I have been experiencing a lot of what I have read from other members on the forum. The dryness of skin and lips was definitely expected and I haven't been bothered so much by that. The skin on my face has become red all over and the marks left behind by the disappearing pimples are very noticeable (in the places where there hasn't been a pimple in weeks or months). Even where no acne exists, the skin is flat and smooth, but red. I have had deep cystic acne in the past but I never seemed to take so long to heal or to leave behind such tell-tale remnants. I am thinking this has to do with the dryness and the thinning of the top layer of skin not being able to heal as efficiently. This is a bit of a put-off because I want my acne to go away but I don't want to be left with a mess of craters on my face.

Attached Thumbnails

  • face1.jpg
  • face2.jpg
  • face3.jpg

    Denversig_zpsa8a39b31.jpg



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users